Synthroid

If endo reduces my doseage of Synthroid, will it become even harder to lose weight?

Report post

7 replies. Join the discussion

Unlikely.

The really simple logic is that synthroid as a T4 medicine makes you more hyperthyroid the more you take. However this is simply not the case always. The body actually does not even use T4. T4 waits till it is brought into say the liver and converted to T3, then some of it gets used. Some local places in the body make their own T3, other places depend on the T3 made by the liver and previously some was made by the thyroid.

Under ideal circumstances the T4 is converted perfectly to T3 as needed and when needed, and adding more T4 makes you more hyper and more likely to loose weight.

Unfortunately the fillers, the synthetic nature of it, as well as some people don't convert in the liver that well, all make for the reality that more T4 does not make you more hyper but hyper only by TSH and Free t4.

So no, T4 is not what you look at alone except for some ideal circumstances in textbooks.

Report post

I would hope that the closer you get to a healthy dose the more hopeful you might be about being able to get some weight off. It's hard, I know. I'm on a lower dose now and am having a tiny amount of success for the first time in 4 years. It's small - 3 or 4 pounds, but it is headed in the right direction for the first time in over 3 years. I hope it helps you, too.

Report post

I had TT 13 months ago and my weight was up to beging with! But also, i have notice if my TSHlevels are not normal then I gain weight and then loose it! It is very hard, especially for me because of my disability and having to use a power wheelchair!

Hang in there!

Report post

Thanks for your encouraging words. Granted there are things I can do to lose wgt. However, it seems like it is even harder
now that I don't have a thyroid. It is pretty close to five years now and I am not sure doctor will reduce my 135 doseage or not.
Other than the wgt. problem, I cannot tolerate the heat well at all. So I was wondering if a lower dose would be better or if
I should be careful what I pray for. It might be worse!

Report post

Thought I would also tell you I am on more synthyroid then you are taking! I am taking 175mcg Monday-Friday, then 150mcg Saturday & Sunday in order to keep my Thyroid at current levels! It was hard for me before my Thyroid removal to loose weight and I hope it is easier now! I shall see! Take care!

Report post

They have lowered my Synthyroid twice and with each time, i gained a couple of pounds. I actually feel better on the lower dose though. It is a "catch 22".

Report post

I feel fine except for the heat intolerance. It has been a weight stuggle for me since 1985 when I first started taking synthroid for a cold nodule. In 2008 the nodule was found to contain cancer so it was removed. Since then the wgt. problem has increased.
The good thing is I am alive to talk about it.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support ThyCa

Help ThyCa: Thyroid Cancer Survivors' Association reach its goals and support people like yourself by making a donation today.

Donate to  ThyCa: Thyroid Cancer Survivors' Association

Discussion topics

Help and information from ThyCa

Community leaders